Skip to content
Licensed Unlicensed Requires Authentication Published by De Gruyter October 15, 2015

The Riesz Hull of a Semisimple MV-Algebra

  • D. Diaconescu EMAIL logo and I. Leuștean
From the journal Mathematica Slovaca


MV-algebras and Riesz MV-algebras are categorically equivalent to abelian lattice-ordered groups with strong unit and, respectively, with Riesz spaces (vector-lattices) with strong unit. A standard construction in the literature of lattice-ordered groups is the vector-lattice hull of an archimedean latticeordered group. Following a similar approach, in this paper we define the Riesz hull of a semisimple MV-algebra.


[1] BALL, R.-GEORGESCU, G.-LEUS﹐TEAN, I.: Cauchy completions of MV-algebras, Algebra Universalis 47 (2002), 367-407.10.1007/s00012-002-8195-ySearch in Google Scholar

[2] BELLUCE, L. P.: Semisimple algebras of infinite valued logic and bold fuzzy set theory, Canad. J. Math. 38 (1986), 1356-1379.10.4153/CJM-1986-069-0Search in Google Scholar

[3] BLEIER, R. D.: Minimal vector lattice covers, Bull. Aust. Math. Soc. 5 (1971), 331-335.10.1017/S0004972700047286Search in Google Scholar

[4] CHANG, C. C.: Algebraic analysis of many valued logics, Trans. Amer. Math. Soc. 88 (1958), 467-490.10.1090/S0002-9947-1958-0094302-9Search in Google Scholar

[5] CIGNOLI, R.-D’OTTAVIANO, I. M. L.-MUNDICI, D.: Algebraic Foundations of Many-Valued Reasoning, Kluwer Academic, Dordrecht, 2000.10.1007/978-94-015-9480-6Search in Google Scholar

[6] COHN, P. M.: Universal Algebra, Harper & Row, New York-Evanston-London, 1965.Search in Google Scholar

[7] CONRAD, P. F.: Minimal vector lattice covers, Bull. Aust. Math. Soc. 4 (1971), 35-39.10.1017/S0004972700046232Search in Google Scholar

[8] DARNEL, M. R.: Theory of Lattice-Ordered Groups, Marcel Dekker, Inc., New York, 1995.Search in Google Scholar

[9] DI NOLA, A.: Representation and Reticulation by Quotients of MV-Algebras, Ric. Mat. 40 (1991), 291-297.Search in Google Scholar

[10] DI NOLA, A.-DVUREČENSKIJ, A.: Product MV-algebras, Mult.-Valued Logic Logics 6 (2001), 193-215.Search in Google Scholar

[11] DI NOLA, A.-LEUS﹐TEAN, I.: Handbook of Mathematical Fuzzy Logic - Vol. 1 (P. Cintula, P. H’ajek, C. Noguera, eds.), Stud. Log. (Lond.) 37 College Publications, London, 2011, Chapter: Lukasiewicz logic and MV-algebras.Search in Google Scholar

[12] DI NOLA, A.-LEUS﹐TEAN, I.: Łukasiewicz logic and Riesz spaces, Soft Comput. (2013) (To appear).10.1007/s00500-014-1348-zSearch in Google Scholar

[13] DI NOLA, A.-SESSA, S.: On MV-algebras of continuous functions. In: Non Classical Logics and Their Applications to Fuzzy Subsets (U. Höhle, E. P. Klement, eds.), Kluwer Acad. Publ., Dordrecht, 1995, pp. 23-32.Search in Google Scholar

[14] GERLA, B.: Rational Lukasiewicz logic and DMV-algebras, Neural Networks World 11 (2001), 579-584.Search in Google Scholar

[15] LUXEMBURG, W. A. J.-ZAANEN, A. C.: Riesz Spaces I, North-Holland, Amsterdam, 1971.Search in Google Scholar

[16] MARTINEZ, J.: Hull classes of Archimedean lattice-ordered groups with unit: a survey. In: Ordered Algebraic Structures, Kluwer Acad. Publ., Dordrecht, 2002, pp. 89-121.Search in Google Scholar

[17] MONTAGNA, F.: Subreducts of MV-algebras with product and product residuation, Algebra Universalis 53 (2005), 109-137.10.1007/s00012-005-1923-3Search in Google Scholar

[18] MUNDICI, D.: Interpretation of AF C*-algebras in Lukasiewicz sentential calculus, J. Funct. Anal. 65 (1986), 15-63. 10.1016/0022-1236(86)90015-7Search in Google Scholar

Received: 2013-6-1
Accepted: 2013-12-11
Published Online: 2015-10-15
Published in Print: 2015-8-1

© 2015

Downloaded on 20.3.2023 from
Scroll Up Arrow